Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jfkwasgay

2 months post accutane flushing since back at school

Recommended Posts

I was on accutane for 5 months during school and had no flushing problems. I ended my course during fall semester and had no problems flushing either. Over winter break I didnt flush but now that I am back at school for spring semester I have been flushing everyday in every class even though I am not nervous at all. I only flush in class, when I workout or have had "relations" with my gf. This all just started recently aswell. I have been using burts bee's lip balm so may i be allergic to one of the ingredients? I dont think i am though because I dont flush when i use it at home when im just hanging out. This has become really noticable and it feels hot under my cheeks and over my nose when it happens. It also takes about 30 minutes to go away after i stopped the activity or got out of class. any suggestions on what I can do? thx

Share this post


Link to post
Share on other sites
I was on accutane for 5 months during school and had no flushing problems. I ended my course during fall semester and had no problems flushing either. Over winter break I didnt flush but now that I am back at school for spring semester I have been flushing everyday in every class even though I am not nervous at all. I only flush in class, when I workout or have had "relations" with my gf. This all just started recently aswell. I have been using burts bee's lip balm so may i be allergic to one of the ingredients? I dont think i am though because I dont flush when i use it at home when im just hanging out. This has become really noticable and it feels hot under my cheeks and over my nose when it happens. It also takes about 30 minutes to go away after i stopped the activity or got out of class. any suggestions on what I can do? thx

Well, it may not help immediately, but you could try taking aspirin before any of these "events".

Other things you can try are to control your breathing while you are in the situation, splash cold water on your face, DO NOT think about whether you are gonna flush or not (this is big for me), drinking cold water, and this last one may sound weird, but a lot of websites ive seen have recommended putting hemorrhoid cream on your cheeks before situations where you think you will flush. I have never tried it, but it seems to make sense.

There are some other things you can do, but they all require medical attention, and i believe all need precriptions to be attained.

These include beta blockers, anti anxiety meds, anti seizure/convulsant meds, and blood pressure meds.

Good luck dude

Share this post


Link to post
Share on other sites

Get it under control now...no matter what you have to do. Prescription meds, lasers, whatever. Just make your flushing stop now or you will spiral downwards from here. Each time you flush your facial capillaries WILL weaken and therefore begin to respond more easily to stimuli (anxiety, hot food, etc.). It will become a nasty cycle. I started out flushing at school somewhat like you described, but over time I began to flush at home, anywhere, to anything. I'd start off by getting on 1) remeron 2)paxil 3)prozac in order of effectiveness. When I was in the stage of flushing post accutane that you describe, I remember trying prozac for a month or two and it completely stopped my flushing. I stupidly got off it and allowed my flushing to continue. Looking back, what YOU need to do it stop the flushing for atleast 6 months while your body takes time to heal itself. Just get on something to stop the flushing and stay on it even after your flushing has subsided for atleast 6 months.

Share this post


Link to post
Share on other sites

I only suggest those three anti anxieties because they will be easiest to obtain. You could try a beta blocker (also relatively easy to obtain) but they can cause rebound flushing in alot of people (meaning that if you take it at 8 a.m to counteract a morning class flush, you will still have your flush when the duration of the drug wears out at around 12 p.m.) so you would have to take it 3 or 4 times a day to be effective, which is a pain. An anti malarial or clondine will probably be of most help, but you will have a reaaally hard time getting a doc to prescribe them to you so I didn't even mention it.

Edited by Oil King

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×